Request a Call

Want us to call you? Leave your name and phone number and we'll call you within 2 hours.

Overdose and Toxicity of Codeine

Toxicity and Overdose of Codeine

Toxicity and Overdose of Codeine

Codeine overdose generally takes place when an individual accidentally or intentionally takes more than the recommended amount of the drug. The drug should always be taken as prescribed to avoid a potential overdose. With codeine being a respiratory depressant drug, consuming too much at once can cause one to stop breathing. Mixing codeine with alcohol and other substances can especially increase one’s risk for overdose. The abuse or misuse of codeine is typically what causes the occurrence of an overdose. Codeine overdoses are less common than overdosing on other opioid pain medications, this can be attributed to codeine having a “ceiling effect”, meaning increased doses of codeine will only provide decreased results.

 

Dangerous Use of Codeine

 

Typically, when prescribed with codeine, adults are usually prescribed a dose of 15-60mg to be taken about four times daily If individuals take 500-1000mg of codeine it could potentially kill them and/or cause great harm. Being as though codeine acts as morphine in the body it could cause health complications such as a heart attack or even death. It is not recommended for individuals with codeine prescription to take two doses at a time, even if a dose was missed. Taking more than one dose of codeine at a time could result in an overdose.

 

Ready to get help?
Call now to be connected with a compassionate treatment specialist

 

Symptoms of Codeine Overdose

 

  • Difficulty breathing
  • Excessive drowsiness
  • Loss of consciousnessSymptoms of Codeine Overdose
  • Loss of muscle tone
  • Cold and clammy skin
  • Fainting
  • Dizziness
  • Constipation
  • Seizures
  • Itchy skin
  • Slow heartbeat
  • Fatigue
  • Low blood pressure
  • Spasms of the stomach and intestines
  • Weakness
  • Weak pulse
  • Drowsiness
  • Confusion
  • Breathing difficulties
  • Bluish-colored fingernails and lips

 

Professional Help Will Save Your Life

Professional Help Will Save Your Life

If you or a loved one are using codeine beware of the signs and symptoms of an overdose.  By having knowledge of what signs and symptoms of codeine addiction to look for, it will be easier to identify a potential overdose and get help immediately. If you are ever lead to believe that you or a loved one may be suffering from an overdose, seek the assistance of codeine detox and codeine addiction treatment immediately. With overdoses having potential for death, it is never safe to leave an overdose untreated or assume that an overdose will cure itself.

Any individual who has misused or abused codeine to the point of an overdose, or is at high risk for overdosing on codeine should seek professional help. Misusing codeine can lead to other serious health complications, if not death. At Harbor Village we can help you or a loved one successfully overcome a codeine use problem. We are genuinely dedicated to ensuring that every patient achieves a complete and successful recovery from addiction to not only save their lives but also help them escape the negative consequences of addiction. You can be assured that we will help you learn how to live a happy life without using codeine. Our team of medical professionals and addiction specialists will work with you one-on-one to assure your treatment is a success. Call us today to get started on your path to recovery from addiction at Harbor Village.

 

Ready to get help?
Call now to be connected with a compassionate treatment specialist

Ready For Help?

Get Confidential Help 24/7
Call us now:
855-767-8285

Find a treatment center near you

Learn more about your options and find the perfect treatment center in your area.
The best centers in your area
Find a center now

Request a Call

Do you want us to call you?
Request a Call Now!